The Annals of Mathematical Statistics

The Basic Theorems of Information Theory

Brockway McMillan

Full-text: Open access

Abstract

This paper describes briefly the current mathematical models upon which communication theory is based, and presents in some detail an exposition and partial critique of C. E. Shannon's treatment of one such model. It then presents a general limit theorem in the theory of discrete stochastic processes, suggested by a result of Shannon's.

Article information

Source
Ann. Math. Statist., Volume 24, Number 2 (1953), 196-219.

Dates
First available in Project Euclid: 28 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aoms/1177729028

Digital Object Identifier
doi:10.1214/aoms/1177729028

Mathematical Reviews number (MathSciNet)
MR55621

Zentralblatt MATH identifier
0050.35501

JSTOR
links.jstor.org

Citation

McMillan, Brockway. The Basic Theorems of Information Theory. Ann. Math. Statist. 24 (1953), no. 2, 196--219. doi:10.1214/aoms/1177729028. https://projecteuclid.org/euclid.aoms/1177729028


Export citation